Alert archive / Missouri / Winter Weather Advisories in 2021
Winter Weather Advisory 2, NWS St. Louis, MO
NWS St. Louis, MO issued this winter weather advisory at Jan 14, 2021, 2:33 PM CST for 24 counties in Missouri; Madison County, Monroe County, Saint Clair County, Illinois. It took effect at Jan 15, 2021, 3:00 AM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2021, 2:33 PM CST (20:33 UTC)
- In effect from
- Jan 15, 2021, 3:00 AM CST
- Expired
- Jan 15, 2021, 7:51 PM CST
- In force
- 17 hr
- Issued by
- NWS St. Louis, MO
All 27 counties
Madison County, IL, Monroe County, IL, Saint Clair County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Saint Charles County, MO, Saint Louis County, MO, Shelby County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 59 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
547 WWUS43 KLSX 142033 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service Saint Louis MO 233 PM CST Thu Jan 14 2021 MOZ018-019-026-027-034-035-041-042-047>050-151100- /O.NEW.KLSX.WW.Y.0002.210115T0900Z-210116T0300Z/ Audrain MO-Boone MO-Callaway MO-Cole MO-Knox MO-Lewis MO- Marion MO-Moniteau MO-Monroe MO-Osage MO-Ralls MO-Shelby MO- Including the cities of Columbia, Fulton, Hannibal, Jefferson City, and Mexico 233 PM CST Thu Jan 14 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 9 PM CST FRIDAY... * WHAT...Snow expected. Total snow accumulations of up to two inches with locally higher amounts. Winds gusting as high as 35 mph. * WHERE...Portions of central and northeast Missouri. * WHEN...From 3 AM to 9 PM CST Friday. * IMPACTS...Plan on slippery road conditions. The combination of strong winds and snow could also reduce the visibility, making it difficult to see the road. The hazardous conditions could impact the morning and evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of accumulating snow will primarily cause travel difficulties. Roads may rapidly become slippery once the snow begins, so motorists should plan for a slower than normal trip. Be especially alert when approaching bridges, overpasses, and curves. The latest road conditions can be obtained on the Internet at traveler.modot.org/map/ or by calling 1-888-275-6636. && $$ MOZ036-051-052-059-060-151100- /O.NEW.KLSX.WW.Y.0002.210115T1200Z-210116T0300Z/ Gasconade MO-Lincoln MO-Montgomery MO-Pike MO-Warren MO- Including the city of Bowling Green 233 PM CST Thu Jan 14 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 9 PM CST FRIDAY... * WHAT...Snow expected. Total snow accumulations of up to one inch with locally higher amounts. Winds gusting as high as 30 mph. * WHERE...Pike MO, Montgomery MO, Lincoln MO, Gasconade MO and Warren MO Counties. * WHEN...From 6 AM to 9 PM CST Friday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. The combination of strong winds and snow could also reduce the visibility, making it difficult to see the road. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of accumulating snow will primarily cause travel difficulties. Roads may rapidly become slippery once the snow begins, so motorists should plan for a slower than normal trip. Be especially alert when approaching bridges, overpasses, and curves. The latest road conditions can be obtained on the Internet at traveler.modot.org/map/ or by calling 1-888-275-6636. && $$ ILZ100>102-MOZ061>065-072-073-151100- /O.NEW.KLSX.WW.Y.0002.210115T1800Z-210116T0300Z/ Crawford MO-Franklin MO-Jefferson MO-Madison IL-Monroe IL- Saint Charles MO-Saint Clair-Saint Louis City MO-Saint Louis MO- Washington MO- Including the cities of Alton, Belleville, Cahokia, Edwardsville, Saint Charles, Saint Louis, Sullivan, Union, and Washington 233 PM CST Thu Jan 14 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TO 9 PM CST FRIDAY... * WHAT...Snow expected. Total snow accumulations of up to one inch. Winds gusting as high as 30 mph. * WHERE...Portions of east central Missouri and southwest Illinois. * WHEN...From noon to 9 PM CST Friday. * IMPACTS...Plan on slippery road conditions. The combination of strong winds and snow could also reduce the visibility, making it difficult to see the road. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of accumulating snow will primarily cause travel difficulties. Roads may rapidly become slippery once the snow begins, so motorists should plan for a slower than normal trip. Be especially alert when approaching bridges, overpasses, and curves. In Illinois, the latest road conditions can be obtained on the Internet at www.gettingaroundillinois.com. In Missouri, the latest road conditions can be obtained on the Internet at traveler.modot.org/map/ or by calling 1-888-275-6636. && $$ Carney
3 follow-up statements
138 WWUS43 KLSX 150903 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service Saint Louis MO 303 AM CST Fri Jan 15 2021 MOZ018-019-026-027-034-035-041-042-047>050-152300- /O.CON.KLSX.WW.Y.0002.000000T0000Z-210116T0300Z/ Audrain MO-Boone MO-Callaway MO-Cole MO-Knox MO-Lewis MO- Marion MO-Moniteau MO-Monroe MO-Osage MO-Ralls MO-Shelby MO- Including the cities of Columbia, Fulton, Hannibal, Jefferson City, and Mexico 303 AM CST Fri Jan 15 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches, with locally higher amounts. Winds gusting as high as 40 mph. * WHERE...Portions of central and northeast Missouri. * WHEN...Until 9 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The combination of strong winds and snow could also reduce the visibility, making it difficult to see the road. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of accumulating snow will primarily cause travel difficulties. Roads may rapidly become slippery once the snow begins, so motorists should plan for a slower than normal trip. Be especially alert when approaching bridges, overpasses, and curves. The latest road conditions can be obtained on the Internet at traveler.modot.org/map/ or by calling 1-888-275-6636. && $$ MOZ036-051-052-059-060-152300- /O.CON.KLSX.WW.Y.0002.210115T1200Z-210116T0300Z/ Gasconade MO-Lincoln MO-Montgomery MO-Pike MO-Warren MO- Including the city of Bowling Green 303 AM CST Fri Jan 15 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 9 PM CST THIS EVENING... * WHAT...Snow expected. Total snow accumulations of up to two inches. Winds gusting as high as 35 mph. * WHERE...Lincoln MO, Montgomery MO, Gasconade MO, Pike MO and Warren MO Counties. * WHEN...From 6 AM this morning to 9 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The combination of strong winds and snow could also reduce the visibility, making it difficult to see the road. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of accumulating snow will primarily cause travel difficulties. Roads may rapidly become slippery once the snow begins, so motorists should plan for a slower than normal trip. Be especially alert when approaching bridges, overpasses, and curves. The latest road conditions can be obtained on the Internet at traveler.modot.org/map/ or by calling 1-888-275-6636. && $$ ILZ100>102-MOZ061>065-072-073-152300- /O.CON.KLSX.WW.Y.0002.210115T1800Z-210116T0300Z/ Crawford MO-Franklin MO-Jefferson MO-Madison IL-Monroe IL- Saint Charles MO-Saint Clair-Saint Louis City MO-Saint Louis MO- Washington MO- Including the cities of Alton, Belleville, Cahokia, Edwardsville, Saint Charles, Saint Louis, Sullivan, Union, and Washington 303 AM CST Fri Jan 15 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING... * WHAT...Snow expected. Total snow accumulations of up to one inch. Winds gusting as high as 35 mph. * WHERE...Portions of east central Missouri and southwest Illinois. * WHEN...From noon today to 9 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The combination of strong winds and snow could also reduce the visibility, making it difficult to see the road. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of accumulating snow will primarily cause travel difficulties. Roads may rapidly become slippery once the snow begins, so motorists should plan for a slower than normal trip. Be especially alert when approaching bridges, overpasses, and curves. In Illinois, the latest road conditions can be obtained on the Internet at www.gettingaroundillinois.com. In Missouri, the latest road conditions can be obtained on the Internet at traveler.modot.org/map/ or by calling 1-888-275-6636. && $$ TES
194 WWUS43 KLSX 152036 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service Saint Louis MO 236 PM CST Fri Jan 15 2021 MOZ018-019-026-027-034-035-041-042-047>050-152145- /O.CAN.KLSX.WW.Y.0002.000000T0000Z-210116T0300Z/ Audrain MO-Boone MO-Callaway MO-Cole MO-Knox MO-Lewis MO- Marion MO-Moniteau MO-Monroe MO-Osage MO-Ralls MO-Shelby MO- Including the cities of Columbia, Fulton, Hannibal, Jefferson City, and Mexico 236 PM CST Fri Jan 15 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... The threat for accumulating snow has ended across parts of central Missouri. Therefore the Winter Weather Advisory has been cancelled. $$ MOZ036-051-052-059-060-160300- /O.CON.KLSX.WW.Y.0002.000000T0000Z-210116T0300Z/ Gasconade MO-Lincoln MO-Montgomery MO-Pike MO-Warren MO- Including the city of Bowling Green 236 PM CST Fri Jan 15 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Snow expected. Total snow accumulations of up to an inch. Winds gusting as high as 35 mph. * WHERE...Lincoln MO, Montgomery MO, Gasconade MO, Pike MO and Warren MO Counties. * WHEN...Until 9 PM CST this evening. * IMPACTS...Plan on slippery road conditions. A period of moderate snow is still possible, which may cause rapid accumulation on untreated roads. The combination of strong winds and snow could also reduce the visibility, making it difficult to see the road. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of accumulating snow will primarily cause travel difficulties. Roads may rapidly become slippery once the snow begins, so motorists should plan for a slower than normal trip. Be especially alert when approaching bridges, overpasses, and curves. The latest road conditions can be obtained on the Internet at traveler.modot.org/map/ or by calling 1-888-275-6636. && $$ ILZ100>102-MOZ061>065-072-073-160300- /O.CON.KLSX.WW.Y.0002.000000T0000Z-210116T0300Z/ Crawford MO-Franklin MO-Jefferson MO-Madison IL-Monroe IL- Saint Charles MO-Saint Clair-Saint Louis City MO-Saint Louis MO- Washington MO- Including the cities of Alton, Belleville, Cahokia, Edwardsville, Saint Charles, Saint Louis, Sullivan, Union, and Washington 236 PM CST Fri Jan 15 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Snow expected. Total snow accumulations of up to one inch. Winds gusting as high as 35 mph. * WHERE...Portions of east central Missouri and southwest Illinois. * WHEN...From noon today to 9 PM CST this evening. * IMPACTS...Plan on slippery road conditions. A period of moderate snow is still possible, which may cause rapid accumulation on untreated roads. The combination of strong winds and snow could also reduce the visibility, making it difficult to see the road. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of accumulating snow will primarily cause travel difficulties. Roads may rapidly become slippery once the snow begins, so motorists should plan for a slower than normal trip. Be especially alert when approaching bridges, overpasses, and curves. In Illinois, the latest road conditions can be obtained on the Internet at www.gettingaroundillinois.com. In Missouri, the latest road conditions can be obtained on the Internet at traveler.modot.org/map/ or by calling 1-888-275-6636. && $$ Carney
706 WWUS43 KLSX 160151 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service Saint Louis MO 751 PM CST Fri Jan 15 2021 ILZ100>102-MOZ036-051-052-059>065-072-073-160300- /O.CAN.KLSX.WW.Y.0002.000000T0000Z-210116T0300Z/ Crawford MO-Franklin MO-Gasconade MO-Jefferson MO-Lincoln MO- Madison IL-Monroe IL-Montgomery MO-Pike MO-Saint Charles MO- Saint Clair-Saint Louis City MO-Saint Louis MO-Warren MO- Washington MO- Including the cities of Alton, Belleville, Bowling Green, Cahokia, Edwardsville, Saint Charles, Saint Louis, Sullivan, Union, and Washington 751 PM CST Fri Jan 15 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... The threat for accumulating snow has ended across parts of east central and southeast Missouri. Therefore the Winter Weather Advisory has been cancelled. $$ Byrd
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this winter weather advisory went out at Jan 14, 11:52 AM CST, 2 hours 41 minutes earlier.
Area forecast discussion, Jan 14, 11:52 AM CST, 2 hours 41 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1152 AM CST Thu Jan 14 2021 .SHORT TERM... (Through Late Friday Night) Issued at 310 AM CST Thu Jan 14 2021 The long anticipated cold front is just entering NW MO at 09z. All indications are like previously thought, the cold front will come blasting across the CWA today as the upstream upper trof digs southeastward into the central U.S. The cold fropa will be accompanied by strong and gusty west-northwest winds, and gusts could approach or briefly exceed 40 mph across parts of central MO late this morning. While there is a chance of some light WAA rain showers ahead of the front, the lions share of precipitation still is anticipated to be post-frontal. Increasing large scale ascent with the aforementioned short wave trof along with low-mid level frontogenetic forcing should result in a growing band of rain across western MO late this morning, with this band increasing in coverage and intensity as it moves east across the CWA this afternoon. Present indications are the rain band will exit the eastern CWA near 00z. The best focus for any precipitation this evening should be across northeast MO and west central IL in association with a weak short wave rotating cyclonically about the upper low deepening across IA. Early in the evening this could be spotty light rain/snow but eventually overnight the coverage of light snow is expected to increase. The deep and nearly vertically stacked low over eastern IA will continue to be the weather driver Friday and into Friday evening as it slowly moves east-southeast and into the western OH Valley by daybreak Saturday. Forcing associated with several short waves rotating about the low should result in what now looks to be fairly good coverage of at least light snow, with pockets of heavier more enhanced snowfall owing to steeper low level lapse rates and enhanced lift. The snow should end on Friday night as the upper low continues moving east and the last formidable short wave rotates out of the area and into the base of the trof. Currently the best forcing is progged over the western CWA/central MO from mid Friday morning into the afternoon and this area could see several inches of snow, with amounts tapering to less than an inch further east in southwest IL where forcing is weaker. Surface temperatures during this event will be largely in the low- mid 30s and may waver with changes in snow intensity. These temperatures would suggest the bulk of accumulating snow will occur on surfaces other than roads, however I do think there is potential for accumulation on roads with some of the greater intensity pockets of snow and this would cause potential travel impacts on untreated surfaces, bridges and overpasses. Also gusty northwest winds and the pockets of heavier snow will result in reduce visibility. I have decided to hold off on any headlines (which would likely be a winter weather advisory) at this time, allowing later shifts to assess trends and impacts in the newer guidance Glass .LONG TERM... (Saturday through Wednesday) Issued at 310 AM CST Thu Jan 14 2021 The upper low will depart the OH Valley moving into the northeastern U.S. on Saturday. We remain in weakening cyclonic flow and present thinking is there will be a lot of stratus and flurries at times. Highs will be seasonably cold in the 30s. The deterministic models and ensembles are continuing to show yet another deepening upper trof and potential closed low moving into the mid MS Valley on Sunday. There are some pretty sizable differences in the position, speed, and depth of the upper system which would impact snowfall potential. While the NBM exceedance guidance for measurable snowfall potential is quite low, the overall trend seems to be pointing at increasing chances with more members of both the GEFS and ECMWF ensemble showing light snow and more depth to the upper system. At this point I have added some low POPs to far northern parts of the CWA on Sunday. Glass && .AVIATION... (For the 18z TAFs through 18z Friday Afternoon) Issued at 1142 AM CST Thu Jan 14 2021 A strong cold front which is currently moving into east central and southeast Missouri will continue to move through the area this afternoon. The front will turn the wind to the west-northwest with wind gusts up to around 30kts. MVFR ceilings down to around 1500ft and light rain will accompany the front. Rain should end from west to east through the afternoon into early evening, and ceilings will likely improve to VFR for a period tonight. However, lower ceilings and areas of snow will move south-southeast from Iowa across Missouri and Illinois late tonight into tomorrow morning. Expect low MVFR and IFR flight conditions with this snow as it proceeds into the area. SPECIFICS FOR KSTL: The cold front is just west of the terminal, and should be through the metro area within the next hour. MVFR ceilings, gusty west- northwest winds, and intermittent rain will move in behind the front. and persist for several hours this afternoon. Ceilings are expected to rise back to VFR this evening, but gusty wind should persist through the night into Friday. Snow is expected to move into the KSTL area between 15-18Z Friday with MVFR cigs and IFR vsbys. Carney && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jan 14, 4:14 AM CST, 10 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 414 AM CST Thu Jan 14 2021 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-151015- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 414 AM CST Thu Jan 14 2021 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Snow is likely late tonight across parts of northeast Missouri and west central Illinois with little or no accumulation by daybreak. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Snow is expected across the area on Friday, ending on Friday evening. Snowfall amounts up to 2 inches are expected with the highest amounts across central Missouri. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Glass
Nearby
Winter Weather Advisories in Missouri, 2021Winter Weather Advisories in Illinois, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.